i am going numb head to toe sometimes, heart rate is very high all the time, i get really sweaty, high blood pressure, shortness of breath, hands get very shakey, loss of strenght, nervous all the time, weird feelings in the middle of my chest all the time like butterflies, and sometime sharp pains.
The 3 main medicines they are apt to give you are Ativan,or XanaX or Valium. They are all Benzodiazipines or tranqulizers. Those are good for short term use. You can become addicted to them very quickly, so be careful. They also may suggest an anti depressant and or Buspar. Anti depressants can help with panic attacks and anxiety. Buspar is non addictive and helps alot of people. They will probably suggest counseling which can teach you new ways to deal with panic attacks and prevent them.Good Luck.
Hi jfirth: I know what you are going through and what you feel when you are going through it. I couldn't have written it better myself as I had each and every one of those horrible, debilitating feelings-(along w/that "unreality" feeling), utterly horrible. I used to get severe panic attacks and I was prescribed Xanax for them. Fortunately, I somehow outgrew the panic attacks. It's been several years now. I still have the anxiety, but hasn't-(luckily) progressed to the panic phase. I still take Xanax, but on an as-needed basis. After many years of anxiety and panic attacks-(even after they subsided somewhat), I never would leave the house without at least one as I always had that anticipatory anxiety that "just in case I get a panic attack". With anxiety/panic attacks, Xanax does indeed block the panic so that you don't go into the full-blown panic attacks. I know from past experience, that when I would wake up, I'd feel anxious sometimes for no apparent reason. That would be enough for me to analyze why I was feeling that way, I'd get scared, and make myself so undone thinking about it that I'd go into a full blown panic attack! Other times, they would just come out of the blue and hit me! They're utterly horrible and I used to say, and truly mean it, that I wouldn't wish those unasked for and uncontrollable feelings on an arch rival of mine! Hope this was of some help for you. Best of luck to you~
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jan 2010 • 4 answers
Posted 5 Jan 2011 • 1 answer
Afrin - can this cause panic attacks, had blood clots 2 yrs ago, could the panic attacks be related?
Posted 12 May 2011 • 3 answers
Posted 13 May 2013 • 1 answer
Posted 30 Jan 2014 • 16 answers